Hyperstability of a Linear Functional Equation on Restricted Domains

  • Jaeyoung Chung
  • John Michael Rassias
  • Bogeun Lee
  • Chang-Kwon ChoiEmail author


Let X, Y  be real Banach spaces, f : X → Y  and \(\mathcal H\) be a subset of X such that \({\mathcal H}^c\) is of the first category. Using the Baire category theorem we prove the Ulam–Hyers stability of the linear functional equation

$$\displaystyle f(ax+by+\alpha )=Af(x)+Bf(y)+C $$
for all \(x, y\in \mathcal H\), such that ∥x∥ + ∥y∥≥ d with d > 0, where a, b, A, B are nonzero real numbers and α ∈ X is fixed. As a consequence we solve the hyperstability problem associated to
$$\displaystyle \|f(ax+by+\alpha )-Af(x)-Bf(y)-C\|\le \delta \psi (x,y) $$
for all \(x, y \in \mathcal K\), where \(\mathcal K\) is a subset of \(\mathbb {R}\) with Lebesgue measure zero and ψ(x, y) = |x|p + |y|q, p, q < 0; or ψ(x, y) = |x|p|y|q, p + q < 0; or ψ(x, y) = |x|p|y|q, pq < 0.


Baire category theorem First category Restricted domain Second category Lebesgue measure zero Linear functional equation Ulam–Hyers stability Hyperstability 

2010 Mathematics Subject Classification




This research was completed with the help of Professor Jaeyoung Chung. After finishing this work, Professor Jaeyoung Chung tragically passed away. Pray for the bliss of dead.


  1. 1.
    T. Aoki, On the stability of the linear transformation in Banach spaces. J. Math. Soc. Jpn. 2, 64–66 (1950)MathSciNetCrossRefGoogle Scholar
  2. 2.
    B. Batko, Stability of an alternative functional equation. J. Math. Anal. Appl. 339, 303–311 (2008)MathSciNetCrossRefGoogle Scholar
  3. 3.
    D.G. Bourgin, Classes of transformations and bordering transformations. Bull. Am. Math. Soc. 57, 223–237, (1951)MathSciNetCrossRefGoogle Scholar
  4. 4.
    J. Brzdȩk, K. Ciepliński, Hyperstability and superstability. Abstr. Appl. Anal. 2013, Art. ID 401756, 13 pages (2013)Google Scholar
  5. 5.
    J. Brzdȩk, A. Pietrzyk, A note on stability of the general linear equation. Aequationes Math. 75(3), 267–270 (2008)Google Scholar
  6. 6.
    J. Brzdȩk, J. Sikorska, A conditional exponential functional equation and its stability. Nonlinear Anal. TMA 72, 2929–2934 (2010)Google Scholar
  7. 7.
    J. Chung, J.M. Rassias, Quadratic functional equations in a set of Lebesgue measure zero. J. Math. Anal. Appl. 419, 1065–1075 (2014)MathSciNetCrossRefGoogle Scholar
  8. 8.
    D.H. Hyers, On the stability of the linear functional equations. Proc. Natl. Acad. Sci. U. S. A. 27, 222–224 (1941)MathSciNetCrossRefGoogle Scholar
  9. 9.
    S.-M. Jung, On the Hyers-Ulam stability of the functional equations that have the quadratic property. J. Math. Anal. Appl. 222, 126–137 (1998)MathSciNetCrossRefGoogle Scholar
  10. 10.
    S.-M. Jung, Hyers-Ulam-Rassias Stability of Functional Equations in Nonlinear Analysis (Springer, New-York, 2011)CrossRefGoogle Scholar
  11. 11.
    S.-M. Jung, M.S. Moslehian, P.K. Sahoo, Stability of a generalized Jensen equation on restricted domains. J. Math. Inequal. 4, 191–206 (2010)MathSciNetCrossRefGoogle Scholar
  12. 12.
    D. Molaei, A. Najati, Hyperstability of the general linear equation on restricted domains. Acta Math. Hungar. 149, 238–253 (2016)MathSciNetCrossRefGoogle Scholar
  13. 13.
    J.C. Oxtoby, Measure and Category (Springer, New-York, 1980)CrossRefGoogle Scholar
  14. 14.
    M. Piszczek, Remark on hyperstability of the general linear equation. Aequationes Math. 88(1–2), 163–168 (2014)MathSciNetCrossRefGoogle Scholar
  15. 15.
    M. Piszczek, Hyperstability of the general linear functional equation. Bull. Korean Math. Soc. 52(6), 1827–1838 (2015)MathSciNetCrossRefGoogle Scholar
  16. 16.
    D. Popa, On the stability of the general linear equation. Results Math. 53(3–4), 383–389 (2009)MathSciNetCrossRefGoogle Scholar
  17. 17.
    T. M. Rassias, On the stability of the linear mapping in Banach spaces. Proc. Am. Math. Soc. 72(2), 297–300 (1978)MathSciNetCrossRefGoogle Scholar
  18. 18.
    J.M. Rassias, On the Ulam stability of mixed type mappings on restricted domains. J. Math. Anal. Appl. 281, 747–762 (2002)MathSciNetCrossRefGoogle Scholar
  19. 19.
    J.M. Rassias, Asymptotic behavior of mixed type functional equations. Aust. J. Math. Anal. Appl. 1(1), Article 10, 1–21 (2004)Google Scholar
  20. 20.
    J. Sikorska, On two conditional Pexider functional equations and their stabilities. Nonlinear Anal. TMA 70, 2673–2684 (2009)MathSciNetCrossRefGoogle Scholar
  21. 21.
    F. Skof, Sull’ approssimazione delle applicazioni localmente δ-additive. Atti della Accademia delle Scienze di Torino 117, 377–389 (1983)Google Scholar
  22. 22.
    S.M. Ulam, Problems in Modern Mathematics, vol. VI, Science edn. (Wiley, New York, 1940)Google Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  • Jaeyoung Chung
    • 1
  • John Michael Rassias
    • 2
  • Bogeun Lee
    • 3
  • Chang-Kwon Choi
    • 4
    Email author
  1. 1.Department of MathematicsKunsan National UniversityGunsanRepublic of Korea
  2. 2.National and Kapodistrian University of AthensPedagogical Department E. E., Section of Mathematics and InformaticsAthensGreece
  3. 3.Department of Mathematics and Institute of Pure and Applied MathematicsChonbuk National UniversityJeonjuRepublic of Korea
  4. 4.Department of Mathematics and Liberal Education InstituteKunsan National UniversityGunsanRepublic of Korea

Personalised recommendations